Academic Journals Database
Disseminating quality controlled scientific knowledge

A serious drug interaction leading to spontaneous total hyphema

ADD TO MY LIST
 
Author(s): Trivedi D | Newton J | Mitra A | Puri P

Journal: Journal of Postgraduate Medicine
ISSN 0022-3859

Volume: 56;
Issue: 1;
Start page: 46;
Date: 2010;
Original page

Keywords: Anticoagulants/adverse effects | aspirin/adverse effects | clopidogrel/adverse effects | eye hemorrhage/etiology | hyphema/etiology | platelet aggregation inhibitors/adverse effects | Warfarin/adverse effects

ABSTRACT
A 70 year-old diabetic man receiving anti-coagulant therapy (Warfarin) for pulmonary embolism secondary to factor V Leiden deficiency, presented to the hospital for chest pain. After initial evaluation, he was started on aspirin (300 mg) and clopidogrel (300 mg). Three days after he was discharged, he presented with preseptal cellulitis complicating left upper eyelid chalazion. Initially, he was treated with several anti-microbial agents used sequentially. Although, the cellulitis resolved, he developed total hyphema of the left eye. The complication seems to have resulted from a complex interaction amongst anti-microbial agents, Warfarin and anti-platelet agents.
Why do you need a reservation system?      Affiliate Program